Wednesday, November 28, 2007

Vol1:1







Toxicology

After being fired from his job, a 35-year-old man attempts suicide by drinking from a bottle labeled “Insecticide”. Three hours later, EMS brings him in to the ED and you notice he is extremely diaphoretic, drooling, and vomiting. He is awake but confused. His vital signs are BP 170/90 mm Hg, HR 100, RR 22, Temp 98.6 ºF, and oxygen saturation 95% on room air. Physical exam demonstrates pinpoint pupils and crackles on lung exam. What is the treatment to reverse this patient’s poisoning?
a. Naloxone
b. N-acetylcysteine
c. Atropine and Pralidoxime (2-PAM)
d. Flumazenil
e. Bicarbonate and Kayexalate

Please submit your answer in the "comment" section. The person with the most correct entries at the end of the month will receive a copy of the book PreTest Emergency Medicine.

For more information about the contest, please click here.

quizzER is a weekly contest consisting of a question selected from various areas of emergency medicine that are central to the education of medical students and residents in training. For more information please refer to the following link.

22 comments:

Steve Sample said...

2PAM and atropine

hqian said...

c. Atropine and Pralidoxime (2-PAM)

WongML said...

Looks like organophosphate poisoning.

Pralidoxime and atropine (2-PAM) for treatment.

David Garcia said...

C

Carola said...

Atropine and Pralidoxime

taha said...

c. Atropine and Pralidoxime (2-PAM)

Greg Perkins said...

C. Atropine and Pralidoxime (2-PAM)

While hypertension and tachycardia aren't the classic presentation for organophosphate toxicity, they are possible as nicotinic effects.

Ken Fritz said...

c. Atropine and Pralidoxime (2-PAM)

2-5mg Atropine titrated to effect, 30 mg/kg 2-PAM.

Joshua said...

C. atropine and 2-PAM

Cody said...

C

Rune said...

c. atropine and pralidoxime

Anand said...

Cholinergic crisis: 2-PAM and atropine

iNeedParoxetine40mg said...

2-pam

NPG said...

C. Atropine and pralidoxime

ditzydoctor said...

c. atropine and pralidoxime because insecticide is an organo-phosphate

HicksterAZ said...

C. 2-PAM, need to give atropine first.

HicksterAZ said...

c. 2-PAM, must give atropine first

Louis said...

C. atropine and pralidoxime

Kevin said...

C. Atropine and 2 pam this is an organophosphate poisoning with cholinergic toxicity

Andaleeb said...

C. Atropine and Pralidoxime.

Anonymous said...

c.
Jean

Brian and Jennifer said...

2pam and atropine baby!